Post Radiation Side-effects - HPV+ tongue cancer

14 Posts | Page(s): Prev 1 2 

RE: Post Radiation Side-effects - HPV+ tongue cancer

by Albatross191 on Wed Jan 07, 2015 02:03 PM

Quote | Reply

hi ive had a battle with cancer of the tougue cancer for 5 years now kneck dissection 5 years back ,was ok for 2years then another op to remove dissplasic cells then again a year later ,had another episode 2013 and radio 48 i think , high dose and chemo dose at start and at 5th week .finished in mid may last year ,on morphine and the other pain relief yogurt suppliments soft food what ever i could get down as swallowing burns like hell ,well it did ,now i can swallow a bit better burning is getting little better dry mouth is a major facter as i seem to have siliva for roughly 3 minuits after i start eating always need another liquid to wash food down ,i have dry mouth through the night so always have a glass of water on bedside to sip during night ,demanded off morphine early on due to side effects ,constipation ,bad dreams and appitite loss .

straight answer is yes you are expecting too much too soon ,but it does get better but its a long road thats going to be worth it ,positive attitude is a big helper

good luck Dave

RE: Post Radiation Side-effects - HPV+ tongue cancer

by JPaul18535 on Wed Jan 07, 2015 03:44 PM

Quote | Reply

On Jan 03, 2015 4:21 PM violet1982 wrote:

On Dec 21, 2014 3:51 AM JPaul18535 wrote:

Johnny,

No problem on the message.  I'm more than happy to share my experience .  I wish I had found this message board when I first started versus after treatment.  As for the weight, I too was at least 40lbs over weight.  I'm up to 170lbs now and feeling very healthy at this weight.  I'm now trying to maintain this weight.  

I smiled about your comment of having your best week.  I still have quite a few "best weeks".  I remember my first small meal.  I remember using and actually tasting my favorite hot sauce again.  

Keep doing well, this will all be behind you before you know it.

Regards,

Jeff

Did you have any tongue pain post radiation my mom is having it severely and she's almost 5 months out now? Violet1982

Hi Violet1982,

Sorry for the delay in responding.

But yes, I did have tongue pain and pain farther down my throat.  Prior to my post treatment pain/issues, my doctor gave me a prescription for something called "McKesson Cocktail" (I tried to look at my past perscriptions to get the actual name/contents but I can't find it).  I'm pretty sure it's a mixture of Mylanta and something dentist use to numb your mouth.  

I bought a small spray bottle at my local pharmacy and poured this liquid into the spray bottle and used it when I needed for drinking, eating or just general soreness.  

You should have you mom discuss this with he doctor.  I'm sure her doctor will know what this is.  

Best of wishes to your mom, tell her to hang in there.  It will get better!

Regards,

Jeff

RE: Post Radiation Side-effects - HPV+ tongue cancer

by violet1982 on Wed Jan 07, 2015 04:02 PM

Quote | Reply
Jeff, Thanks we went to her oncologist yesterday and he put her on vicodin and has to come back after her neck dissection and drainages are removed from her neck. He said its all normal after radiation to experience this even 5 months out. He told her he'll probably have put her on neuropentin/gabapentin. She has her neck dissection Jan 15 next week. Thanks for replying. Violet

RE: Post Radiation Side-effects - HPV+ tongue cancer

by JPaul18535 on Wed Jan 07, 2015 04:22 PM

Quote | Reply

On Jan 07, 2015 4:02 PM violet1982 wrote:

Jeff, Thanks we went to her oncologist yesterday and he put her on vicodin and has to come back after her neck dissection and drainages are removed from her neck. He said its all normal after radiation to experience this even 5 months out. He told her he'll probably have put her on neuropentin/gabapentin. She has her neck dissection Jan 15 next week. Thanks for replying. Violet

Hi Violet,

This sounds like her doctor has this tought out.  This is good.  I did a little more digging and here's the "cocktail" I was trying to reference (which I did do incorrectly).  They were calling it Kessler's Cocktail, not McKesson.  Sorry for any confusion.  

From my medical records:

Kessler's Cocktail Special Instructions: 120 mL Cherry Cream Mylanta

+ 120 mL Viscous Lidocaine 2% to make 240 mL. Take 1 tsp, PO, 5 min AC and up to6xday, PRN 

Best wishes for Jan 15th!!

Regards,

Jeff

14 Posts | Page(s): Prev 1 2 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.